MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANN, H.F.,DGNST, 6MM, RTBL, DBL VLV; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. CANN, H.F.,DGNST, 6MM, RTBL, DBL VLV; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72200829
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use the device was found to be rusted in the inner core.The procedure was successfully completed without significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
Additional information was received that identified that this event should be re-evaluated for mdr reporting: an email from the reporter stated that the device was not used in a patient.The reassessment determined that the issue does not meet the threshold for reporting and is a non-reportable event.This report was made based upon information which smith & nephew had not been able to investigate or verify prior to the required reporting date.
 
Event or Problem Description
It was reported that the device was found to be rusted in the inner core.No case involved.
 
Event or Problem Description
It was reported that the device was found to be rusted in the inner core.No case involved.Results of investigation have concluded that the inner core of the cannula was rusted and it was used in a case as it contains tissue matters.
 
Additional Manufacturer Narrative
One 72200829 6mm rotatable high flow dual valve diagnostic cannula was not used for treatment but was returned for evaluation.This is a two year old reusable device.The complaint stated: ¿the device was found to be rusted in the inner core.No case involved¿.The surface of the device has etching from wear, cleaning agents and contact with other instruments or devices during uses and sterilization.The length of the cannula tube is damaged.There is a crease in the cannula tube.It is bowed and bent.There is long standing stain on the outside of the stop cocks.Upon further inspection, the inside of the product was found to be quite tainted and stained.There was also long standing lubricant, povidone stain, bio fluid and tissue matter remains.The product has not been sustained in the recommended manner.There were areas noted where bodily acids have festered and surface oxidation had begun.

Brand Name
CANN, H.F.,DGNST, 6MM, RTBL, DBL VLV
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8540066
Report Number1219602-2019-00449
Device Sequence Number361195
Product Code NBH
UDI-Device Identifier03596010573520
UDI-Public03596010573520
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
D164484
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72200829
Device Lot Number50672763
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/09/2019
08/01/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/16/2019
08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1